Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 72, NWS Green Bay, WI

June 20, 2007Marathon County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 20, 2007, 7:15 PM CDT for Marathon County, Wisconsin. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2007, 7:15 PM CDT (00:15 UTC)
Expired
Jun 20, 2007, 8:15 PM CDT
In force
60 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Marathon County, WI

The radar

The La Crosse radar (KARX), 157 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 7:20 PM CDTFUNNEL CLOUD5 W Athens, WITHIN ROPE FUNNEL. DISSIPATED BUT ROTATING WALL CLOUD CONTINUED FOR A TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 2:10 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
781 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1814 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 210015
SVRGRB
WIC073-210115-
/O.NEW.KGRB.SV.W.0072.070621T0015Z-070621T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
715 PM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARATHON COUNTY IN CENTRAL WISCONSIN...

* UNTIL 815 PM CDT

* AT 710 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS.  THIS STORM
  WAS LOCATED 26 MILES WEST OF RIB MOUNTAIN...OR ABOUT 11 MILES
  SOUTHEAST OF MEDFORD...AND MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ATHENS BY 720 PM...
  EDGAR BY 725 PM...

LAT...LON 4503 9026 4503 9021 4505 9019 4509 9019
      4512 9016 4512 8980 4498 8959 4494 8961
      4471 8991 4476 9030 4498 9031

$$

RDM
3 follow-up statements
000 
WWUS53 KGRB 210026
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
724 PM CDT WED JUN 20 2007

WIC073-210115-
/O.CON.KGRB.SV.W.0072.000000T0000Z-070621T0115Z/
MARATHON-
724 PM CDT WED JUN 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR MARATHON COUNTY...

AT 722 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THERE HAVE 
ALSO BEEN A FEW REPORTS OF FUNNEL CLOUDS EAST OF STETSONVILLE. THIS 
STORM WAS LOCATED NEAR MILAN...OR ABOUT 17 MILES SOUTHEAST OF 
MEDFORD...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PONIATOWSKI BY 730 PM...
  EDGAR...FENWOOD AND RIB FALLS BY 735 PM...

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4503 9026 4503 9021 4505 9019 4509 9019
      4512 9016 4512 8980 4498 8959 4494 8961
      4471 8991 4476 9030 4498 9031

$$

RDM
000 
WWUS53 KGRB 210045
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
745 PM CDT WED JUN 20 2007

WIC073-210115-
/O.CON.KGRB.SV.W.0072.000000T0000Z-070621T0115Z/
MARATHON-
745 PM CDT WED JUN 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR MARATHON COUNTY...

AT 740 PM...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE 
HAIL...AND DAMAGING WINDS WAS LOCATED NEAR EDGAR...OR ABOUT 17 MILES 
WEST OF WAUSAU...MOVING SOUTHEAST AT 35 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HALDER BY 755 PM...
  MOON BY 800 PM...
  MOSINEE BY 805 PM...
  EVERGREEN BY 810 PM...

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4503 9026 4503 9021 4505 9019 4509 9019
      4512 9016 4512 8980 4508 8932 4495 8926
      4470 8974 4476 9030 4498 9031

$$

RDM
000 
WWUS53 KGRB 210102
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
801 PM CDT WED JUN 20 2007

WIC073-210115-
/O.CON.KGRB.SV.W.0072.000000T0000Z-070621T0115Z/
MARATHON-
801 PM CDT WED JUN 20 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR MARATHON COUNTY...

AT 753 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS.  THIS STORM WAS
LOCATED NEAR NUTTERVILLE...OR ABOUT 8 MILES NORTHEAST OF WAUSAU...
MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOGARTY BY 810 PM...

ANOTHER THUNDERSTORM WAS NEAR MARATHON CITY. IT WAS PRODUCING PEA 
SIZE HAIL AT 750 PM.

LAT...LON 4479 9005 4483 9001 4488 8998 4498 9001
      4508 9001 4512 8980 4511 8923 4486 8924
      4469 8972 4474 9004 4476 9003

$$

RDM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:45 PM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, Jun 20, 1:45 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
145 PM CDT WED JUN 20 2007

.SHORT TERM...TONIGHT AND THURSDAY...MAIN FOCUS IS ON SVR TSTMS THIS
AFTERNOON/EVENING.

COMBINATION OF MODERATE INSTABILITY...STRONG SHEAR AND DYNAMIC FORCING
WILL GENERATE SCT SVR TSTMS WITH DAMAGING WIND AND LARGE HAIL THIS
AFTERNOON AND EVG. EXPECT THE FOCUS TO BE PRIMARILY OVER C/EC WI AFTER
00Z. TSTMS SHOULD SHIFT SOUTH OF THE FA LATER THIS EVG...WITH A LULL IN
THE ACTIVITY LATE TONIGHT INTO THURSDAY MORNING. HAVE ADDED A CHC OF
TSTMS BACK INTO THE FCST OVER C/EC WI THURSDAY AFTERNOON...AS ELEVATED
INSTABILITY NORTH OF THE STALLED FRONTAL BOUNDARY WORKS ITS WAY BACK
INTO THE AREA.

GUIDANCE TEMPERATURES LOOK REASONABLE.

.LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY. MEDIUM RANGE MODELS IN
REASONABLE AGREEMENT THROUGH THIS FORECAST PERIOD. THE ECMWF IS STRONGER
THAN THE UKMET AND GFS WITH AN UPPER LOW PASSING TO OUR SOUTHWEST FRIDAY
NIGHT. THE NORTHWEST UPPER FLOW ARGUES FOR GENERALLY DRY WEATHER UNTIL
THE UPPER FLOW FLATTENS EARLY NEXT WEEK.

.AVIATION...A COLD FRONT WILL MOVE THROUGH THE AREA DURING THE LATE
AFTERNOON AND EARLY EVENING. STRONG THUNDERSTORMS WITH HAIL AND GUSTY
WINDS ARE POSSIBLE...BUT ACTIVITY WILL BE SCATTERED. THE FRONT WILL
CLEAR THE AREA BETWEEN 00Z AND 03Z...AND THEN IT WILL BE VFR THE REST OF
TONIGHT AND THURSDAY.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 20, 11:15 AM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1115 AM CDT WED JUN 20 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1115 AM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE FORECAST AREA THIS
AFTERNOON...AND OVER PORTIONS OF CENTRAL AND EAST CENTRAL WISCONSIN
THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER THE ENTIRE
FORECAST AREA...ESPECIALLY FROM 3 PM TO 9 PM. THE PRIMARY THREAT WILL
BE DAMAGING WIND GUSTS OVER 60 MPH AND HAIL UP TO GOLF BALL SIZE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL WISCONSIN THURSDAY
NIGHT AND ACROSS THE ENTIRE REGION FRIDAY NIGHT. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL AND FAR
NORTHEAST WISCONSIN SUNDAY NIGHT AND MONDAY...AND ACROSS THE ENTIRE
REGION MONDAY NIGHT AND TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-564-211100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1115 AM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS
A SLIGHT RISK OF SEVERE STORMS WITH GUSTY WINDS AND LARGE HAIL.

A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING OVER THE
BAY OF GREEN BAY...AND THE LAKE MICHIGAN WATERS ADJACENT TO DOOR COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE LAKE MICHIGAN WATERS FRIDAY NIGHT.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE NORTH OF STURGEON BAY SUNDAY NIGHT
AND MONDAY...AND ACROSS THE ENTIRE REGION MONDAY NIGHT AND TUESDAY.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.

KIECKBUSCH
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jun 20, 6:11 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
611 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             1 W CRIVITZ             45.23N 88.03W
06/20/2007  E1.00 INCH       MARINETTE          WI   AMATEUR RADIO

            AT HIGHWAY A AND W

0559 PM     HAIL             4 N PESHTIGO            45.10N 87.75W
06/20/2007  E0.75 INCH       MARINETTE          WI   AMATEUR RADIO

            AT HIGHWAY 64 AND BEDLEY ROAD

&&

KURIMSKI
Local storm report, Jun 20, 6:13 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
613 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             ROTHSCHILD              44.88N 89.61W
06/20/2007  E0.75 INCH       MARATHON           WI   TRAINED SPOTTER

&&

AUSTIN
Local storm report, Jun 20, 6:33 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
633 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             1 S RIB FALLS           44.95N 89.90W
06/20/2007  E0.75 INCH       MARATHON           WI   AMATEUR RADIO

0615 PM     HAIL             5 SE MARATHON CITY      44.90N 89.77W
06/20/2007  M1.50 INCH       MARATHON           WI   AMATEUR RADIO

&&

KURIMSKI
Local storm report, Jun 20, 6:35 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
635 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     MARINE TSTM WIND STURGEON BAY            44.83N 87.38W
06/20/2007  M41 MPH          DOOR               WI   AWOS

&&
Local storm report, Jun 20, 6:36 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
636 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             STURGEON BAY            44.83N 87.38W
06/20/2007  E0.75 INCH       DOOR               WI   LAW ENFORCEMENT

&&
Special weather statement, Jun 20, 7:04 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
704 PM CDT WED JUN 20 2007

WIZ013-018>022-030-031-035>040-045-048>050-073-074-210115-
NORTHERN MARINETTE-LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-
DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-
KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...KESHENA...
STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...
APPLETON...GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON...
TWO RIVERS...CRIVITZ
704 PM CDT WED JUN 20 2007

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM...

SCATTERED THUNDERSTORMS WITH LARGE HAIL AND GUSTY WINDS WILL
CONTINUE TO MOVE ACROSS PARTS OF CENTRAL AND EAST-CENTRAL WISCONSIN
THIS EVENING.

NEW SEVERE STORMS ARE DEVELOPING OVER WESTERN WISCONSIN...AND
WILL MOVE INTO MARATHON COUNTY SHORTLY.

THE SEVERE THUNDERSTORM WATCH CONTINUES FOR CENTRAL AND EAST-
CENTRAL WISCONSIN UNTIL 8 PM. THE THREAT FOR SEVERE WEATHER
CONTINUES THIS EVENING.

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:38 PM CDTSevere Thunderstorm WarningGRBLincoln67 min
Jun 20, 8:08 PM CDTSevere Thunderstorm WarningGRBLanglade48 min
Jun 20, 8:15 PM CDTSevere Thunderstorm WarningGRBMarathon60 min
Jun 20, 8:21 PM CDTSevere Thunderstorm WarningGRBMenominee, Shawano54 min
Jun 20, 8:35 PM CDTSevere Thunderstorm WarningGRBBrown25 min
Jun 20, 8:48 PM CDTSevere Thunderstorm WarningGRBOutagamie19 min
Jun 20, 8:50 PM CDTSevere Thunderstorm WarningGRBOconto55 min
Jun 20, 9:10 PM CDTSevere Thunderstorm WarningGRBMarathon49 min
Jun 20, 9:15 PM CDTSevere Thunderstorm WarningGRBShawano15 min
Jun 20, 9:31 PM CDTSpecial Marine WarningGRB89 min
Jun 20, 9:36 PM CDTSevere Thunderstorm WarningGRBWaupaca24 min
Jun 20, 9:48 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee27 min
Jun 20, 9:51 PM CDTSevere Thunderstorm WarningGRBOutagamie, Shawano39 min
Jun 20, 10:59 PM CDTMarine Weather StatementGRB91 min
Jun 21, 12:25 AM CDTSevere Thunderstorm WarningGRBWood29 min
Jun 21, 1:13 AM CDTSevere Thunderstorm WarningGRBWaushara27 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.